Although most cases of back pain are “uncomplicated” and should be able to heal with the treatments mentioned above, sometimes in severe cases other interventions are necessary. Speak to your doctor if you experience lower back pain that does not get better in a few days or weeks. If back pain starts suddenly, look out for other symptoms that may point to a more serious condition, such as a fever, chills, dizziness, numbness or unexplained weight loss.
People who used an ointment that contains this plant-based extract for 5 days reduced the intensity of lower back pain by 95%, according to a 2009 study conducted by Merck (which manufactures the ointment). In comparison, a placebo group had a 38% reduction in pain during that same time, according to the study in the British Journal of Sports Medicine. Look for comfrey root ointment in health food stores or online. Just don't use it for more than 10 days at a time—it can be toxic.
I have just read here that diclofenac gel is one of the best anti- inflam gels. What it does not say is that if you need to use it on more than one area of the body as I do, and only once a day before bedtime, that after the relatively short time of 6-8 weeks it can raise the B/P significantly in people like me for instance who have never had hypertension!
Hi Shelie, Sorry to hear about your fracture. Comfrey cream is traditionally used to boost healing and is known as ‘knitbone’. It contains allantoin – a substance which is also beneficial for Raynaud’s. As described in my post, a trial showed rapid reduction in pain, and more effectiveness than for diclofenac gel in reducing symptoms associated with ankle sprain. A cream will sink in better than an ointment if you are working as a seamstress. Best wishes, Sarah B
The first is that inflammation-lowering NSAIDs destroy your gut lining. Check the bottle of ibuprofen or aspirin in your medicine cabinet. You’ll see it right on the label: “NSAIDs such as ibuprofen may cause ulcers, bleeding, or holes in the stomach and/or intestine.”[1] Long-term low-dose aspirin use is particularly likely to cause ulcers and tear holes in your intestine.[2]
×